Log in
Parkinson's Movement
13,996 members12,548 posts

Off during excersize

Today, at 7:30, I was at the physiotherapist who gave me exercises of balance and strength. After a few minutes I went off and felt weak and nauseous and could not go on. Has anyone encountered this phenomenon? What could be the reason? I takes azilect ans sinamet cr 50/200

19 Replies
oldestnewest

I would call your doctor and let them know what happened.

1 like
Reply

I will do it but i study during the years that doctors dont no much about parkinson .they know about drugs

3 likes
Reply

You're right, but it might be a good idea to call your Neuro and they would possibly be able to give you their thoughts if it's the PD, the meds or something else not related to PD. Maybe someone else on here might have some thoughts.

3 likes
Reply

7.30 in the morning!? Or evening?

Had you skipped breakfast / supper, or maybe eaten too much just before exercising.

4 likes
Reply

I took sinamet at 7:30 mornning and ate banana at 8 .lesson was at 9

2 likes
Reply

So it may have been some hours since your last meal the day before(?)

I wouldn't even leave the house (let alone exercise) without a 'break-fast' meal and a re-hydrating cup of tea. Well three cups - I am English!

You need to keep well hydrated when taking Sinemet.

5 likes
Reply

Feeling weak is an off sign for many people.

3 likes
Reply

I know thatci become off but i don't handerstend why it happen quickly after few resistence exersices

1 like
Reply

I have been dealing with sudden off periods. I tell people that it is like driving a car without gas gage, you have no warning when you are going to run out of gas. I have found that sometimes my stomach wasn't empty enough to allow my cd/LD pills to make it to the intestine before desolving. Therefore I did not have enough LD in my system to last as long as I thought it should. If I experienced what you went through I would feel that I only had enough LD to last about an hour more but I shortened its usefull life by burning up energy above the normal life. Please remember, I am not a doctor nor have I wanted to be. My answer is not scientifically proven, it just helps me to think that way.,

3 likes
Reply

Off during exercise happens to me all the time. I haven't seen a pattern, it just pounces... "Hahaaa, here's a perfect opportunity to foil your plans." (Imagine the voice of a Bond villain)

Discuss with your neurologist. For me, 25mg Madopar Quick Mite dissolved in water and five to ten CALM minutes on the rower gets me back in business.

3 likes
Reply

I often eat a banana, after I’ve taken my first morning Sinemet. I have found that with me, if I am going to do any exercise in the morning, that I need to eat more than just a banana, within an hour after I’ve had my first dosage of Sinemet. Also, I need to stay well hydrated. Perhaps toast and/or eggs, and/or oatmeal are preferable for me, and then the Sinemet works much better. Of course, I have to give it an hour or so to kick in. Asking a professional neurologist and/or movement disorders specialist, concerning your symptoms, would be my advice, to start with.

3 likes
Reply

Long before was diagnosed with pD, I had a some similar events. Turned out to be GERD. Changes in position cause gastric juices to invade esophagus and my body reacted in the way you describe. I took Prilosec for years to control it. Recently went off because of side effects concerns with long term use. Problem much better even without meds.

3 likes
Reply

I have had what I call “hitting the wall “ with exercise and chores. It is unpredictable and at times dangerous. I used to ride a bike but for the last 2years switched to a recumbent trike. It’s much safer since when I hit the wall all I have to do is pull over and rest till I can recover.

I recently had a cardio work up for possible heart disease in conjunction with PD. I was on a recumbent bike stress test for 12 minutes unable to hit my goal of 129 bpm.... I couldn’t get my pulse above 93. The conclusion was that I have bradykinesia. I perceive it as an autonomic dysfunction just like orthstatic hypotension, constapation, and urinary retention .

Ah... the many torments of PD!

4 likes
Reply

What difference does Brady kinessia have to do with the off period? Are you suggesting that the different forms of Parkinson's causes different types of off periods?

Reply

I’m aware of two main types of PD; tremor dominate and PIGD, postural instability-gait disorder. Although every one of us will have our own journey with this degradation process, it is likely that we will experience bradykinesia in one way or the other along the way. It is a cardinal symptom.

1 like
Reply

The exact same thing happens to me. I can be doing anything not just exercising it overwhelms me. It is a terrible feeling. I too take sinimet and azilect along with ropinarole

2 likes
Reply

I personally have not been helped by azilect, so stopped it a long time ago.

Madopar has helped me a lot.

About your feeling ' weak and nauseous' I believe even God would not be able to explain it.

It may be a result of 23 personal parameters 14 of which are dna dependent.

1 like
Reply

Sometimes I just can't finish peeling the potatoes! I just have to stop and sit down.

1 like
Reply

This certainly happens to me. I was in this slump when I got to my boxing class the other day and for the first half felt weak as a kitten and very frustrated with it. Fortunately everyone understands and finally my meds kicked in. What has happened with the inhaler that was talked about for delivery of a faster dose of sinemet when needed. Is anybody heard any news about that?

1 like
Reply

You may also like...